Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 24, 2001, 5:24 PM CST for Carter County, Missouri. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 5:24 PM CST (23:24 UTC)
- Expired
- Feb 24, 2001, 6:00 PM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Carter County, MO
The radar
The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:00 PM CST | Thunderstorm Wind 50 E | Van Buren, MO | Utility company personnel reported some tree and power line damage across the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 242324 SVRPAH MOC035-250000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 524 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI * UNTIL 600 PM CST * AT 519 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 28 MILES SOUTHWEST OF VAN BUREN...OR ABOUT 17 MILES NORTHEAST OF THAYER...MOVING NORTHEAST AT 65 MPH. DAMAGING WINDS IN EXCESS OF 70 MPH AND HAIL UP TO NICKEL SIZE IS POSSIBLE WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE... VAN BUREN ELLSINORE STROpNG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:45 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 24, 1:45 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CST SAT FEB 24 2001 MAIN PROBLEMS WITH ZONES WILL BE TIMING ENDING OF PRECIP TONIGHT/ WIND SPEEDS/POSSIBLE FLOODING THEN SKY/TEMPS ON SUNDAY. MAIN SQUALL LINE JUST ENTERING WEST ARK AT 19Z. MODELS NOW VERY CLOSE ON ALL FEATURES. WILL USE BLEND OVERALL...TWEAKING WITH MESOETA HERE AND THERE. SFC WINDS SHOULD MAX OUT THIS EVENING BEFORE SQUALPA/FROPA. WILL MAINTAIN WINDY WORDING IN ZONES. THINK SPEEDS WILL HOLD IN 20 TO 35 MPH RANGE NEGATING NEED FOR WIND ADVISORY. DRY SLOT SHOULD HAVE PASSED MOST OF THE PAH FA BY 2 AM. PARTIAL CLEARING WILL BE USED SINCE MODELS SHOW SOME 1000-850MB MOISTURE LINGERING BEHIND FRONT. THIS SAME MOISTURE WILL ALSO LOITER INTO SUNDAY AND CU RULES/ SOUNDING PROFILES SUPPORT DIURNAL BUILDUPS...WILL CONTINUE WITH VARIABLE CLOUDINESS WORDING. WILL BE BREEZY INITIALLY ON SUNDAY MORNING MOST ZONES...ESPECIALLY NORTH. MAY CHOOSE TO ADD THIS TO ZONES...THEN TALK ABOUT WINDS DIMINISHING LATE. WILL TAKE BLEND OF FWC AND MAV MINS FOR MOST PART. BASED ON FFG VALUES AND HPC ESTIMATES WILL NOT CONSIDER FFA. SQUALL LINE MAY SPEED UP LATER TODAY AS ENERGY PUNCHES AROUND BOTTOM OF LOW ANYWAY...LIMITING TOTAL QPF. SOME CLEARING SUNDAY NIGHT AS DIURNAL CU BURNS OFF. WITH SOME HIGH LEVEL MOISTURE WILL CONTINUE PARTLY CLOUDY WORDING. NEXT PAC SYSTEM NOW SLAMMING INTO CALIF COAST FORECAST TO CUTOFF. MOISTURE EJECTING OUT OF THIS SYSTEM IN SOUTHERN STREAM WILL BEGIN ARRIVING MONDAY. WILL CHANGE MONDAY SKY WORDING TO INCREASING CLOUDINESS. CHANCE POPS WILL BE INTRODUCED IN WESTERN ZONES MONDAY NIGHT FOR SHOWERS AS ORGANIZED ENERGY PULLS OUT OF SW COMBINED WITH ARCTIC FRONT FROM THE NORTH. PROXIMITY OF ARCTIC AIR SHOULD MAKE MIDWEEK STRETCH INTERESTING. PRECIP SHOULD EXIT AREA WEDNESDAY. COULD END AS SNOW. WILL REFLECT THIS FOR NORTHERN ZONES BUT WILL LEAVE AS RAIN IN SOUTHERN ZONES FOR NOW. MRF BRINGS OCCASIONAL BATCHES OF MOISTURE ACROSS THE REGION THURSDAY THROUGH SATURDAY. ALL IN ALL PARTLY TO MOSTLY THRU SATURDAY...BUT WILL HOLD OFF ON MENTIONING PRECIP FOR NOW. .PAH...NONE. SDB
In the hours before
Special weather statement, Feb 24, 3:57 PM CST, 1 hour 27 minutes before
MOZ100-107>109-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST MISSOURI UNTIL 900 PM... A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS SOUTHERN MISSOURI. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AS THEY MOVE EAST AROUND 35 MPH. THE LEADING EDGE OF THESE STORMS SHOULD APPROACH CARTER AND RIPLEY COUNTIES AROUND 600 PM. THE THUNDERSTORMS SHOULD REACH A VAN BUREN TO DONIPHAN LINE BETWEEN 615 PM TO 645 PM. RESIDENTS AND TRAVELERS IN SOUTHEAST MISSOURI SHOULD BE WATCHFUL FOR DAMAGING WINDS AND PLAN TO SEEK SHELTER IMMEDIATELY IF A STORM TH)REATENS YOUR AREA.
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.